Can High Estrogen Make You Tired on TRT?
If you haven’t already caught on, you’re likely learning how much of a problem estrogen can be while on TRT. I created a post a while back outlining common estrogen symptoms (high vs low) With that said, it’s important to note these are general guidelines and every person reacts differently. For example unlike the most common symptoms listed below, when my estrogen is high I get extremly lethargic. The complete opposite of the most popular symptoms. Let’s look at the most common symptoms then, I’ll provide a little input of my own from personal experience:
Low Estradiol Symptoms:
- Fatigue along the lines of sleepiness
- hypersomnia (sleeping too much and too often)
- strong erections but limited sensitivity
- loss of erections
- osteoporosis and osteopenia
- joint pain, clicking or popping joints
- eye fatigue (eyes seem more tired despite adequate sleep, dark circles)
- loss of libido (interest in sex)
- difficulty retaining water (constant urination)
- anxiety, depression, irritability
High Estradiol Symptoms:
- Soft erections, inability to maintain an erection
- water retention (less frequent urination), leading to excessive sweating, blood pressure spikes or high blood pressure (from the water retention)
- hot flushing (flushing around the ears or on the face)
- night sweats (from estradiol lowering, causing loss of water retention)
- bloating; brain fog (like your head’s in a bubble)
- testicles seem smaller than usual
Note that nowhere in the “high estrogen symptoms” does it mention being tired. This really threw me for a loop when I first started out on AI medication. Listen to your body. I’ve actually gotten to the point now I can tell without a blood test when my E2 levels are high or low. For example, when my estrogen starts creeping up the first symptom is an intense craving for sugar. I don’t eat sweets and rarely drink soda but the moment my E2 levels start rising (which isn’t often these days) I get a heavy craving for soda. We’re talking cigarette like cravings. (I quit years ago) the second symptom to start rearing it’s head is lack of libido and fatigue. Even after 8 hours of what I consider restful sleep, after 4 hours of being awake, I feel tired again. Not only do I feel tired but I can nap for a solid 2 hours! At this point I’ll usually take .25mg of Arimidex and within 4-6 hours I’m back to normal.
One quick point I’d like to make before ending this post is your weight. Your high estrogen is converted through fat, the less you have, the less likely you are to have issues. I had horrible problems with estrogen when I first started out on TRT. Depression, sleepiness, you name it, I had it. The past three months I’ve dropped a solid 20 pounds through diet changes. I take Arimidex these days at most once a month, if that. My weight loss really has made that big of a difference.
In the meantime, if you find the usual information online isn’t helping and you suspect your estrogen is creeping up, start with a low AI dosage, wait and see how you feel. Everyone is different and we all eventually settle into our particular regimens. If possible get a blood test done. (No insurance? See the post I wrote about affordable cash based blood testing) Hang in there and don’t feel down, this is fixable!